MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Codes Premature Discharge of Battery (1057); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was requested.The investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that the battery of this implantable device was suspected to be depleting prematurely during a routine follow up.Remaining longevity decreased over three years within a one year period.A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that the battery of this implantable device was suspected to be depleting prematurely during a routine follow up.The estimated longevity decreased over three years within one year period.A request was made to have data from this device analyzed.Data analysis confirmed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device was replaced and returned for analysis.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected, but the battery still supported full device function.Detailed analysis confirmed the identified high current drain was a result of compromised capacitors.This resulted in the observed premature battery depletion.It was determined that the capacitors were compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice in september 2018, which was expanded in june 2021, regarding a subset of devices in the accolade pacemaker family that has an elevated potential of exhibiting this behavior.This particular device is included in the hydrogen induced premature depletion advisory population.Additional information was requested.The investigation will be updated should further information be provided.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key12285669
Report Number2124215-2021-23581
Device Sequence Number4860790
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification,Recall
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/23/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2021
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;